CaltechAUTHORS
  A Caltech Library Service

Monte Carlo computation of optimal portfolios in complete markets

Cvitanić, Jakša and Goukasian, Levon and Zapatero, Fernando (2003) Monte Carlo computation of optimal portfolios in complete markets. Journal of Economic Dynamics and Control, 27 (6). pp. 971-986. ISSN 0165-1889 . http://resolver.caltech.edu/CaltechAUTHORS:20111010-091503480

[img]
Preview
PDF - Submitted Version
See Usage Policy.

253Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20111010-091503480

Abstract

We introduce a method that relies exclusively on Monte Carlo simulation in order to compute numerically optimal portfolio values for utility maximization problems. Our method is quite general and only requires complete markets and knowledge of the dynamics of the security processes. It can be applied regardless of the number of factors and of whether the agent derives utility from intertemporal consumption, terminal wealth or both. We also perform some comparative statics analysis. Our comparative statics show that risk aversion has by far the greatest influence on the value of the optimal portfolio.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1016/S0165-1889(02)00051-9 DOIUNSPECIFIED
http://www.sciencedirect.com/science/article/pii/S0165188902000519PublisherUNSPECIFIED
Additional Information:© 2002 Elsevier Science B.V. Available online 20 May 2002. Previous versions of this paper were presented in seminars at INSEAD, USC, Carnegie-Mellon, Cornell, UCLA, UC Riverside, CEMFI, Carlos III and at the Boston University Mathematical Finance Day. We are grateful to seminar participants for comments, to R. Mikulevičius for helpful discussions and, especially, to Michael Brennan for suggesting a simplification that makes the algorithm substantially faster. Research supported in part by the NSF Grant DMS-97-32810.
Funders:
Funding AgencyGrant Number
NSFDMS-97-32810
Subject Keywords:Utility maximization; Monte Carlo methods
Record Number:CaltechAUTHORS:20111010-091503480
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20111010-091503480
Official Citation:Jakša Cvitanić, Levon Goukasian, Fernando Zapatero, Monte Carlo computation of optimal portfolios in complete markets, Journal of Economic Dynamics and Control, Volume 27, Issue 6, April 2003, Pages 971-986, ISSN 0165-1889, 10.1016/S0165-1889(02)00051-9.
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:27133
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:10 Oct 2011 20:51
Last Modified:26 Dec 2012 14:15

Repository Staff Only: item control page